Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Determination of all rational preperiodic points for morphisms of PN

Author: Benjamin Hutz
Journal: Math. Comp. 84 (2015), 289-308
MSC (2010): Primary 37P05, 37P15; Secondary 37P45, 37-04
Published electronically: May 5, 2014
MathSciNet review: 3266961
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a morphism $ f:\mathbb{P}^N \to \mathbb{P}^N$, the points whose forward orbit by $ f$ is finite are called preperiodic points for $ f$. This article presents an algorithm to effectively determine all the rational preperiodic points for $ f$ defined over a given number field $ K$. This algorithm is implemented in the open-source software Sage for $ \mathbb{Q}$. Additionally, the notion of a dynatomic zero-cycle is generalized to preperiodic points. Along with examining their basic properties, these generalized dynatomic cycles are shown to be effective.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 37P05, 37P15, 37P45, 37-04

Retrieve articles in all journals with MSC (2010): 37P05, 37P15, 37P45, 37-04

Additional Information

Benjamin Hutz
Affiliation: Department of Mathematical Sciences, Florida Institute of Technology, 150 W. University Boulevard, Melbourne, Florida 32901

Keywords: Dynamical systems, rational preperiodic points, uniform boundedness, Poonen's conjecture, algorithm
Received by editor(s): November 8, 2012
Received by editor(s) in revised form: April 18, 2013
Published electronically: May 5, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society